Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Is it normal to have heavy bleeding after taking meprate for menorrhagia due to uterine fibroid?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
i was diagnosed with menorrhagia due to uterine fibroids. i was put on meprate 10 mg from 12th to 26th day of my period. but the bleeding has increased very much and is now continuing for seven- eight days. i am 40 years old, 5 ft with body wt of 62 kg. why is this happening and is it normal. since taking meprate clots are coming with the bleeding
Posted Fri, 20 Dec 2013 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 45 minutes later
Brief Answer: estrogen dependent Detailed Answer: Hi, Thanks for the query. The treatment options of fibroids depends on symptoms, size and number of fibroids, age, parity etc. For more details : Usually growth of the fibroids is estrogen dependent. So, by taking progesterone tablets, this growth can be stopped, size of the fibroids can be reduced and symptoms can be cured. The possible causes for persistent bleeding in your case are : - Insufficient dose. So, with your doctor's advice you can increase the dose. -Larger or more number of fibroids, that are not responding to medical treatment. In that case you may need surgical procedure. - Thyroid hormonal abnormalities can also lead to menstrual irregularity. So better to reevaluate your thyroid hormonal levels once. -Estrogen production is somewhat more in obese women. So, better to decrease the weight. According to your height, ideal weight is around 50 to 55 kgs. So, consult your gynecologist once and discuss these possibilities. Then treatment can be planned accordingly to her advice. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor